Coastal Flood, Bay
- When
- November 10, 6:00 AM EST to 12:00 PM EST
- Where
- Bay forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
Storm tides associated with Tropical Storm Ida ranged from three to five feet along the Florida Panhandle coast during the morning of November 10. Coastal flooding closed several roads in Wakulla County.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Storm tides associated with Tropical Storm Ida ranged from three to five feet along the Florida Panhandle coast during the morning of November 10. Coastal flooding closed several roads in Wakulla County. In Franklin County, flooding and debris closed Alligator Point Road and Water Road in Apalachicola. Storm tide flooding closed Indian Pass Road and the Stumphole area on Cape San Blas in Gulf County. Minor coastal flooding was reported at Santa Rosa Beach in Walton County, and Panama City Beach in Bay County. Minor beach erosion was reported in Bay, Franklin and Wakulla counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 10, 4:10 AM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EST TUE NOV 10 2009
CORRECTED HEADLINES.
...TROPICAL STORM IDA NEARING LANDFALL ALONG THE NORTH-CENTRAL GULF
COAST...
...A TROPICAL STORM WARNINGS REMAIN IN EFFECT FROM THE AUCILLA RIVER
WESTWARD...
.SYNOPSIS...TS IDA CONTINUES TO MAKE ITS APPROACH TO THE COAST EARLY
THIS MORNING. SATELLITE IMAGERY INDICATES THE CENTER IS DUE S OF THE
MS/AL BORDER AND NOW FINALLY MOVING JUST E OF DUE N. THE LATEST
ADVISORY FROM NHC INDICATES THAT IDA WILL REACH THE COAST NEAR
DAUPHIN ISLAND BY AROUND 12Z. WINDS HAVE BEEN AT TS FORCE OUT OVER
THE GULF AND WE ARE SEEING TS FORCE GUSTS AT THE COAST. THE SURGE
FORECAST IS WORKING OUT NICELY. THE TIDE GAGE AT APALACHICOLA IS
FLATTENING OUT AS WE PASS THROUGH WHAT IS SUPPOSED TO BE LOW TIDE.
THE GAGE SHOWS 4 FT WITH DEPARTURES APPROACHING 3 FT. WE HAVE
RECEIVED A COUPLE OF REPORTS OF WATER COVERING THE ROAD AT OLD FORT
RD AT SAINT MARKS IN WAKULLA COUNTY AND AT THE STUMP HOLE AND ON
INDIAN PASS ROAD IN GULF COUNTY.
&&
.SHORT TERM...TODAY THROUGH THU.
THIS FORECAST IS OF COURSE DEPENDENT ON THE EVOLUTION OF IDA AND HER
REMNANTS. THERE IS MODEL CONSENSUS THAT THE LOW LEVEL CENTER WILL
MAKE A SHARP RIGHT TURN AFTER CROSSING THE COAST. THE GFS MOST
CLOSELY RESEMBLES THE OFFICIAL NHC TRACK...ALTHOUGH IT IS ABOUT 6
HOURS TOO FAST IN MOVING THE CENTER EWD. SINCE IDA IS TRANSITIONING
INTO AND EXTRA-TROPICAL CYCLONE...THE ELEVATED WIND THREAT WILL
PERSIST EVEN AFTER COASTAL TROPICAL ADVISORIES ARE LOWERED LATER
TODAY. WE HAVE DECIDED TO ISSUE A LAKE WIND ADVISORY FOR ALL OF OUR
INLAND ZONES. WE ARE STARTING TO SEE A FEEDER BAND DEVELOPING S OF
THE PANHANDLE. MOST OF THE MODELS SHOW THIS BAND AND BRING IT SLOWLY
EWD THROUGH THE DAY. WE THEREFORE PLAN TO KEEP THE FLOOD WATCH IN
PLACE. POPS WILL BE CATEGORICAL TODAY AND TAPER TO LIKELY THIS
EVENING. THE LOW WILL BE E OF THE AREA BY WED AND THE GRADIENT COULD
EASILY SUPPORT ANOTHER LAKE WIND ADVISORY. POPS WILL CONTINUE TO
TAPER OFF FROM W TO E AND WILL BE OUT OF THE FORECAST BY EARLY THU
MORNING.
.LONG TERM...THU NIGHT THROUGH TUE.
ALTHOUGH THE LATEST 00 UTC RUN OF THE GFS HAS SLOWED THE EXIT OF THE
REMNANTS OF TROPICAL STORM IDA FROM THE CWA A BIT...IT SHOULD STILL
BE LOCATED WELL TO OUR NE OFF THE COAST OF THE CAROLINAS BY FRIDAY
MORNING. THIS WILL ALLOW A WEAKENING RIDGE OF CONTINENTAL HIGH
PRESSURE TO BUILD IN OVER THE CWA...AND ALLOW TEMPERATURES TO
MODERATE VERY NICELY OVER THE UPCOMING WEEKEND. BY SATURDAY AND
SUNDAY...HIGH TEMPERATURES COULD APPROACH OR CRACK THE 80 DEGREE
MARK OVER A GOOD PORTION OF THE INTERIOR...WHICH SHOULD BE AT LEAST
5 DEGREES OR MORE WARMER THAN CLIMO OVER MUCH OF THE REGION. THIS
PATTERN ALSO FITS WELL WITH THE EARLIER 12 UTC RUN OF THE ECMWF...SO
UNLESS THERE ARE SOME SURPRISE CHANGES ON IT'S 00 UTC RUN...THE FCST
SHOULD BE IN GREAT SHAPE THROUGH MONDAY. BY TUESDAY...HOWEVER...A
VERY WEAK COLD FRONT WITH LITTLE RETURN FLOW MOISTURE IS EXPECTED TO
APPROACH FROM THE WEST...SO FOR NOW...WILL ONLY PLAN ON INTRODUCING
20 PERCENT POPS AT THIS TIME.
&&
.MARINE...TODAY THROUGH SAT.
WINDS AND SEAS WILL PEAK AS TS IDA MAKES LANDFALL THIS MORNING.
WINDS WILL THE VEER TO THE NW BY TONIGHT AND REMAIN ELEVATED AT
SMALL CRAFT ADVISORY LEVELS INTO THU MORNING. WINDS AND SEAS WILL
BOTH DROP BELOW CAUTION BY THU EVENING.
&&
.AVIATION...THROUGH 06Z WED.
STILL MONITORING BANDS OF SHOWERS AND GUSTY WINDS FROM TROPICAL
STORM IDA. RAIN SHOWERS EXPECTED TO BE LIGHT TO MODERATE THROUGH THE
EVENING AND WILL CONTINUE TO MOVE NORTH FROM THE GULF OF MEXICO
ACROSS THE CWA...AFFECTING ALL TERMINALS. SHOWERS WILL BE OFF AND ON
FOR THE NEXT FEW HOURS IN WESTERN TERMINALS. EXPECT STRONGEST WIND
GUSTS AT PFN TERMINAL...WHICH IS ALREADY SEEING GUSTS UP TO 28KTS AT
THE 06Z ISSUANCE. THUS FAR...RAIN HAS NOT BEEN HEAVY ENOUGH TO CAUSE
ANY FLIGHT RESTRICTIONS...BUT CIGS HAVE BEEN VARYING QUITE A BIT
FROM BORDERLINE VFR TO HIGH END IFR. MVFR CONDITIONS ARE HOLDING ON
AT ALL TERMINALS FOR NOW...EXCEPT AT VLD WHERE CONDITIONS ARE IFR
ALREADY. FOR MORNING HOURS...EXPECT HEAVIER RAIN TO MOVE ONSHORE
AFFECTING PFN TERMINAL FIRST...BUT STILL DO NOT EXPECT VIS TO DROP
MUCH MORE WITH HEAVIER BANDS. WILL MONITOR WINDS THROUGH MORNING
HOURS AND WILL AMEND IF GUSTS INCREASE MORE THAN 25 TO 30KTS WHICH
IS THE FORECAST FOR NOW.
&&
.FIRE WEATHER...THERE WILL CLEARLY BE NO FIRE WX CONCERNS TODAY AND
WEDNESDAY WITH ALL OF THE MOISTURE FROM IDA...BUT EVEN AS THE DRIER
AIR COMES IN ON THURSDAY...TEMPERATURES MAY BE TOO COOL TO ALLOW FOR
SIGNIFICANTLY LOW RELATIVE HUMIDITIES. IT MAY BE WORTHWHILE TO
MONITOR CONDITIONS ON FRIDAY AND OVER THE WEEKEND AS HIGH TEMPS WILL
RECOVER...BUT RISING SFC DEWPOINTS MAY SERVE TO CANCEL OUT THE
HIGHER TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 62 67 51 65 / 90 70 20 10 10
PANAMA CITY 75 61 71 53 69 / 80 50 20 00 05
DOTHAN 70 58 67 49 67 / 90 70 20 05 05
ALBANY 70 60 66 52 67 / 90 70 30 10 10
VALDOSTA 74 60 66 51 62 / 90 70 40 20 10
CROSS CITY 77 66 71 51 65 / 90 70 40 20 10
APALACHICOLA 75 62 69 52 68 / 90 50 20 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH 00Z WED ALL ZONES.
LAKE WIND ADVISORY THROUGH 00Z WED ALL ZONES.
GA...FLOOD WATCH THROUGH 00Z WED FOR THE FOLLOWING ZONES:
BAKER...DECATUR...EARLY...GRADY...MILLER...MITCHELL...
SEMINOLE...THOMAS.
LAKE WIND ADVISORY THROUGH 00Z WED ALL ZONES.
FL...FLOOD WATCH THROUGH 00Z WED FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LEON...LIBERTY...WAKULLA...WASHINGTON.
TROPICAL STORM WIND WARNING THROUGH 7 AM EST /6 AM CST/ WED FOR
THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF...
INLAND WALTON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...FRANKLIN...GULF...JEFFERSON...WAKULLA.
LAKE WIND ADVISORY THROUGH 00Z WED FOR THE FOLLOWING ZONES:
CALHOUN...DIXIE...GADSDEN...HOLMES...JACKSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WASHINGTON.
GM...TROPICAL STORM WARNING ALL LEGS.
&&
AVIATION...MBARRY
LONG TERM/FIRE WEATHER...GOULD
REST OF DISCUSSION...WOOLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1136 PM EST MON NOV 9 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-111200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1136 PM EST MON NOV 9 2009 /1036 PM CST MON NOV 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...A INLAND TROPICAL STORM WARNING REMAINS IN EFFECT FOR WALTON...BAY...GULF...AND FRANKLIN COUNTIES IN THE FLORIDA PANHANDLE AND WESTERN BIG BEND... ...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... ...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR WALTON...BAY... GULF...FRANKLIN...WAKULLA...AND JEFFERSON COUNTIES IN THE FLORIDA PANHANDLE AND BIG BEND... ...A FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE...THE FLORIDA BIG BEND FROM JEFFERSON COUNTY WESTWARD...AND PARTS OF SOUTHWEST GEORGIA... BANDS OF RAIN CONTINUE TO MOVE INLAND FROM THE GULF OF MEXICO FROM TROPICAL STORM IDA WHICH IS MAKING LANDFALL TO THE WEST OF OUR REGION TONIGHT. THUS FAR...MOST OF THE RAIN HAS BEEN LIGHT TO MODERATE...BUT HEAVIER RAIN MAY MOVE IN LATER TONIGHT ALONG WITH GUSTY WINDS. FURTHERMORE...VERY HIGH SURF WITH BATTERING WAVES AND BEACH EROSION ARE CONTINUING TO IMPACT THE BEACHES OF THE PANHANDLE AND WESTERN BIG BEND...MAKING CONDITIONS LIFE THREATENING FOR ANYONE ENTERING THE WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTER THE WIND AND RAIN DIE DOWN ACROSS THE REGION ON TUESDAY AND TUESDAY NIGHT...A CONTINENTAL RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WITH COOLER AND DRIER AIR EXPECTED FOR MUCH OF THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The national radar mosaic for the moment the first event began.
5 coastal flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, November 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 200426, 200427, 200428, 200429, 200430.